Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Having pain and less bleeding after taking mifepristone. Got positive pregnancy test. Worrisome

Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
Hi sir/mam, i am 23, missed my period on 5th march.having a pregnancy test found positive on 9th march. Take one Mifepristone(200mg) on 10.30pm on 9th. having less bleeding. Then take 2 nos Misoprostol(200mgx2) on 11th march 10.30pm, having pain and less bleeding on the next morning again take 2 nos Misoprostol(200mgx2) 12th march 10.30pm. but same having a less bleeding. When i test for pregnancy 17th march morning it is found positive. please suggest what to do to for this abortion.
Posted Fri, 5 Apr 2013 in Abortion and Stillbirth
Answered by Dr. Das Arindam 23 minutes later

Thank you for posting a query here.

Look, you have taken the medicines in wrong way. The misoprostol should have to be taken intravaginally. From your description, I think, you have taken it orally. When misoprostol taken orally it has less effectiveness. It requires intravaginal route because that enhances the uterine contraction and induce the abortion immediately.

But, now, it is already late, and you have an episode of failed abortion. That means, in this situation, you have nothing to do by taking any more medicine. Because, if you again try to abort by taking mifepristone, you may experience the side effects of this method like huge bleeding and incomplete abortion.

So, you have to consult with a gynecologist for manual dilation and evacuation. I can understand your problem. But this situation did not occur if you have consulted a doctor before taking the drugs.

Hope this information suffices. Let me know, if you have any more question.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor